Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 147, NWS New Orleans, LA

August 30, 2001Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 30, 2001, 6:07 PM CDT for Pearl River County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 30, 2001, 6:07 PM CDT (23:07 UTC)
Expired
Aug 30, 2001, 7:00 PM CDT
In force
53 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2523 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WUUS54 KLIX 302312
SVRNEW
MSC109-310000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
607 PM CDT THU AUG 30 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF POPLARVILLE

* UNTIL 700 PM CDT

* AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTH OF POPLARVILLE...MOVING NORTHEAST
  AT 20 MPH.

SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3071 8966 3061 8949 3102 8911 3117 8938

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:45 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 30, 3:45 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 PM CDT THU AUG 30 2001

LOCAL RADAR TRENDS SHOW A PATTERN MUCH LIKE YESTERDAY...EXCEPT THE
MORE WIDESPREAD RAIN AND THUNDERSTORMS HAVE SHIFTED A BIT NORTH AND
WEST FROM CENTRAL LA TO SW AND CENTRAL MS. THE MODELS HAVE DONE A
FAIRLY DECENT JOB DEPICTING THE LOCATION OF THE HIGHER QPF WHILE
SHOWING A SLIGHT DECREASE IN MEAN LAYER HUMIDITIES NEAR THE COAST
THIS AFTERNOON.

A FAIRLY PROGRESSIVE PATTERN IS EXPECTED ACROSS THE NORTHERN CONUS
WHILE THE CENTRAL GULF COAST REGION REMAINS IN MAINLY IN PREVAILING
W-SW FLOW IN THE MID LEVELS THROUGH TUE OF NEXT WEEK. A MID LEVEL
RIDGE IN THE GULF OF MEXICO WILL EXPAND NORTH AT TIMES...BRINGING
MEAN LAYER HUMIDITIES OF 60 PERCENT OR LESS NEAR THE SE LA COAST
THIS WEEKEND THROUGH EARLY NEXT WEEK. A COLD FRONT MAY GET AS FAR
SOUTH AS A LINE FROM N LA TO CENTRAL MS THIS WEEKEND...OTHERWISE THE
FORECAST AREA SHOULD HAVE LIGHT TO MODERATE S TO SW WINDS. OTHER
THAN THE SLIGHT DRYING TREND MENTIONED ABOVE...MOST OF THE AREA WILL
REMAIN NEAR THE SOUTHERN PERIPHERY OF A VERY MOIST PLUME/ HIGH PW
AIR WITH A CONTINUATION OF WEAK SHORTWAVES AND SOME UPPER
DIVERGENCE. THE FOCUS FOR MORE NUMEROUS SHOWERS/THUNDERSTORMS...
AIDED BY ISENTROPIC LIFT...SHOULD REMAIN FROM N/CENTRAL LA AND S AR
INTO N/CENTRAL MS THE NEXT COUPLE DAYS. WILL TAPER POPS FROM LIKELY
OR GOOD CHANCE IN THE SW MS/E CENTRAL LA ZONES TO CHANCE IN THE SE
LA/SE MS ZONES. THIS A COMPROMISE OF THE MAV/FWC NUMBERS DURING THE
DAY WITH THE DRIER FWC LOOKING BETTER AT NIGHT.

FOR SUNDAY AND LABOR DAY...WILL MAINTAIN SCATTERED MAINLY AFTERNOON
CONVECTION WITH TEMPS NEAR NORMAL...THEN CONTINUE THIS TREND THROUGH
THU.

MCB  072/087/071/089  4635   BTR  074/087/073/089  3625
MSY  075/088/075/089  2423   GPT  074/087/074/088  3423

.NEW...NONE
LA...NONE.
MS...NONE.

22

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.